MAUDE Adverse Event Report: COVIDIEN 2 GA ROTOR LID SHARPS - T RED; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN 2 GA ROTOR LID SHARPS - T RED; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8979C
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that ten containers were received and the bottom one was cracked.
 
Event or Problem Description
The customer reported that ten containers were received and the bottom one was cracked.Additional information provided on (b)(6) 2021 stated that the shipping box did have some minor damage, the cardboard had a dented corner but not so much that he suspects the container would have been damaged.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information provided by the reporter.
 
Additional Manufacturer Narrative
Section d4: lot number field updated.The lot number was provided with the returned sample, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The dhr review concluded no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.One sample was received for the investigation.The method of root cause analysis that was implemented in this investigation was to conduct a cause-and-effect assessment.The most likely root cause of the damage could have occurred during shipping and handling of the product as the bottom container is the most susceptible to damage during shipping and handling.The customer reported they received 10 each and one was cracked.The original unit of measure supplied by cardinal health manufacturing plant is 20 each/case.Therefore, it is confirmed that the original unit of measure was broken down and the product was repackaged by a third-party distributor.The re-packaging process is outside the control of the manufacturing site.Based on the information available and the investigation findings, a corrective and preventive action is not deemed necessary at this time.The current process is running according to product specifications, meeting all quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
2 GA ROTOR LID SHARPS - T RED
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11528737
Report Number1424643-2021-00591
Device Sequence Number11953814
Product Code FMI
UDI-Device Identifier40884521018403
UDI-Public40884521018403
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8979C
Device Catalogue Number8979C
Device Lot Number20G12463
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
03/17/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/20/2021
05/18/2021
Patient Sequence Number1